MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW
Model Number 41-1010
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
This event was originally reported on 3012120772-2022-00019.This report is for 3 of 5 lot numbers.A patient underwent spinal surgery utilizing seaspine's mariner pedicle screw system on (b)(6) 2021.Seaspine was made aware on 11 apr 2022 that set screws had loosened from the construct in the postoperative period.This was noted at the 6-month post-operative appointment.On 12 may 2022 seaspine was made aware that a revision surgery had occurred on (b)(6) 2022.Explants were returned on (b)(6) 2022.
 
Additional Manufacturer Narrative
This event was originally reported on 3012120772-2022-00019.Fifteen explanted set screws were returned for evaluation on 16 may 2022.Visual inspection noted that six of the set screws had striations across the bottom, indicative of them having come loose.Of these, four presented with unpolished surfaces in the middle of the set screw, indicating they were not completely normalized in the tulip.The remaining nine set screws all showed proper normalization, as evidenced by the polished interior.Additionally, the rods were returned and examined.A significant difference in rod curvature was observed.The root cause is likely related to the incomplete rod normalization on several of the set screws, potentially exacerbated from the inconsistent rod curvatures.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
MDR Report Key17599745
Report Number3012120772-2023-00021
Device Sequence Number6535375
Product Code NKB
UDI-Device Identifier10889981155100
UDI-Public10889981155100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-1010
Device Catalogue Number41-1010
Device Lot NumberAW127247D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18-18-0600 COCR STR. ROD 5.5X600
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown